Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS San Angelo, TX

March 19, 20064 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 19, 2006, 6:30 AM CST for 4 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2006, 6:30 AM CST (12:30 UTC)
Expired
Mar 19, 2006, 7:15 AM CST
In force
45 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Kimble County, TX, Menard County, TX, Schleicher County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 84 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 2:05 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.8
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 191231
SVRSJT
TXC267-327-413-435-191315-
/O.NEW.KSJT.SV.W.0013.060319T1230Z-060319T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
630 AM CST SUN MAR 19 2006

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
  MENARD COUNTY IN WEST CENTRAL TEXAS
  NORTHWESTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS
  NORTHEASTERN SUTTON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 715 AM CST

* AT 629 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
  SOUTH OF FORT MCKAVETT...OR ABOUT 27 MILES SOUTHWEST OF MENARD...
  AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT MCKAVETT BY 640 AM CST
  US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 645 AM CST
  THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 650 AM CST

LAT...LON 3067 10032 3045 9993 3073 9958 3098 9962
      3108 10008

$$
1 follow-up statement
000 
WWUS54 KSJT 191259
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 AM CST SUN MAR 19 2006

TXC413-435-191305-
/O.CAN.KSJT.SV.W.0013.000000T0000Z-060319T1315Z/
SCHLEICHER TX-SUTTON TX-
655 AM CST SUN MAR 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR SUTTON AND SCHLEICHER COUNTIES
IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF SCHLEICHER AND SUTTON COUNTIES. 

LAT...LON 3074 10011 3057 9976 3075 9949 3091 9950
      3094 9962 3107 9964 3108 10008

$$

TXC267-327-191315-
/O.CON.KSJT.SV.W.0013.000000T0000Z-060319T1315Z/
MENARD TX-KIMBLE TX-
655 AM CST SUN MAR 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CST
FOR NORTH CENTRAL KIMBLE AND MENARD COUNTIES...

AT 654 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  ONE STORM WAS 
LOCATED IN NORTHEASTERN KIMBLE COUNTY ABOUT 18 MILES SOUTHEAST OF 
MENARD...AND THE OTHER STORM WAS LOCATED ABOUT 12 MILES NORTHWEST OF 
MENARD...AND BOTH STORMS WERE MOVING TO THE NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-83 AND RANCH ROAD 1773 BY 700 AM CST
  THE INTERSECTION OF US-83 AND HIGHWAY 29 AND MENARD BY 705 AM CST
  HEXT BY 715 AM CST

LAT...LON 3074 10011 3057 9976 3075 9949 3091 9950
      3094 9962 3107 9964 3108 10008

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 5:16 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 19, 5:16 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
516 AM CST SUN MAR 19 2006

.AVIATION...
CLOUD CEILINGS WILL REMAIN 500 FT OR LESS AT THE ABILENE TERMINAL
UNTIL A WARM FRONT LIFTS NORTH ACROSS THE REGION THIS MORNING.
OTHERWISE...MAINLY MVFR CONDITIONS ARE EXPECTED ACROSS WEST CENTRAL
TEXAS THIS MORNING. VFR CONDITIONS ARE EXPECTED ACROSS MUCH OF
WEST CENTRAL TEXAS THIS AFTERNOON WITH SOMEWHAT GUSTY SOUTH WINDS.
THE APPROACH OF A STORM SYSTEM FROM THE WEST WILL BRING A CHANCE
OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.  21

&&

.PREV DISCUSSION... (ISSUED 429 AM CST SUN MAR 19 2006)

SHORT TERM...
WILL BE AN ABBREVIATED FORECAST DISCUSSION DUE TO SEVERE WX
OVERNIGHT FOR THE AREA...

HAVE ONGOING THUNDERSTORMS FOR THE SOUTHEASTERN AREAS OF THE CWA
WITH MORE THUNDERSTORMS EXPECTED TO DEVELOP LATER TODAY AS THE
STRONG UPPER LEVEL TROUGH TO THE WEST OF THE AREA OVER MUCH OF THE
SOUTHWESTERN U.S. EJECTS TO THE NORTHEAST. EXPECTING ADDITIONAL
SHORTWAVES EMBEDDED IN THE FLOW TO ALSO MOVE OVER THE AREA TODAY
AND COMBINE WITH AMPLE MOISTURE AND INSTABILITY TO RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST OF THE AREA. WE ARE
EXPECTING ANOTHER ROUND OF SEVERE WEATHER BEGINNING DURING THE
AFTERNOON AND LASTING INTO THE EVENING HOURS. LARGE HAIL AND
DAMAGING WINDS ARE EXPECTED TO BE THE MAIN HAZARDS...BUT ISOLATED
TORNADOES CANNOT BE RULED OUT WITH THIS ACTIVITY. HAVE ALSO
INSERTED PATCHY FOG INTO THE FORECAST FOR THIS MORNING AS FOG HAS
BEEN REPORTED ACROSS MUCH OF THE AREA WITH DENSE FOG REPORTED
EARLIER IN SWEETWATER. WITH THE ADDITIONAL MOISTURE ON THE GROUND
FROM THUNDERSTORMS OVERNIGHT...FOG MAY CONTINUE THROUGH THE
MORNING HOURS.

OVERNIGHT...DRY AIR WILL QUICKLY MOVE IN BEHIND THE THUNDERSTORMS
AFTER MIDNIGHT...DECREASING RAIN CHANCES AFTER MIDNIGHT...
ESPECIALLY FOR THE SOUTHERN HALF OF THE CWA. SURFACE WINDS WILL
TURN TO THE WEST BY SUNRISE.

LONG TERM...
FOR MONDAY...DRY AIR AT THE SURFACE WILL COMBINE WITH STRONG WEST
TO SOUTHWEST WINDS TO RESULT IN CONDITIONS APPROACHING OR
EXCEEDING RED FLAG CRITERIA. WITH THE STRONG WINDS...SOME BLOWING
DUST WILL ALSO BE POSSIBLE ACROSS THE AREA. A COLD FRONT WILL MOVE
SOUTH THROUGH WEST CENTRAL TEXAS SUNDAY NIGHT...DROPPING
TEMPERATURE TO BELOW NORMAL VALUES FOR MUCH OF NEXT WEEK WITH DRY
WEATHER. TEMPERATURES WILL TRY TO REBOUND TO NEAR NORMAL VALUES BY
NEXT WEEKEND.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 8 AM SUNDAY FOR THE FOLLOWING ZONES:
CONCHO...KIMBLE...MASON...MCCULLOCH...MENARD...SAN SABA...
SCHLEICHER...AND SUTTON.

FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND
TOM GREEN.

&&
Hazardous weather outlook, Mar 19, 4:59 AM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
459 AM CST SUN MAR 19 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-201100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
459 AM CST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM THIS MORNING FOR
EASTERN PARTS OF THE NORTHERN EDWARDS PLATEAU...THE NORTHWEST HILL
COUNTRY...AND SOUTHERN HEARTLAND AREAS.

OTHERWISE...THERE IS A CONTINUED SLIGHT RISK FOR SEVERE THUNDERSTORMS
THIS AFTERNOON AND TONIGHT FOR THE ENTIRE AREA. THE MAIN HAZARDS
EXPECTED WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED
TORNADOES CANNOT BE RULED OUT. ANY THUNDERSTORMS THAT DEVELOP WILL
BE CAPABLE OF FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING. IN
ADDITION...SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY
RAIN...RESULTING IN LOCAL FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS NEAR 40 MPH WILL COMBINE WITH DRY AIR AT THE SURFACE AND
RESULT IN ELEVATED FIRE DANGER. RAPID FIRE GROWTH AND SPREAD WILL
BE POSSIBLE ON MONDAY. IN ADDITION...BLOWING DUST WILL BE POSSIBLE
WITH THESE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED THIS
AFTERNOON AND THIS EVENING.

In the hours before

Special weather statement, Mar 19, 1:19 AM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
119 AM CST SUN MAR 19 2006

TXZ072-073-077-078-154-168>170-190815-
TOM GREEN TX-CONCHO TX-MCCULLOCH TX-SCHLEICHER TX-MENARD TX-MASON TX-
KIMBLE TX-SUTTON TX-
119 AM CST SUN MAR 19 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CST FOR TOM
GREEN...CONCHO...MCCULLOCH...SCHLEICHER...MENARD...MASON...KIMBLE AND
SUTTON COUNTIES...

AT 114 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 23
MILES NORTHWEST OF MENARD TO 16 MILES NORTHEAST OF SONORA TO 5 MILES
SOUTHEAST OF SONORA...OR ALONG A LINE EXTENDING FROM 23 MILES
NORTHWEST OF MENARD TO 7 MILES SOUTHEAST OF ELDORADO TO 5 MILES
SOUTHEAST OF SONORA...MOVING EAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  US-190 NEAR THE SUTTON-MENARD COUNTY LINE AND THE INTERSECTION OF
  RANCH ROAD 2596 AND RANCH ROAD 864 BY 135 AM CST
  FORT MCKAVETT BY 140 AM CST
  MENARD BY 150 AM CST
  THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 155 AM CST
  I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE BY 200 AM CST

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS LINE OF
STORMS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY
MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, Mar 19, 5:23 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 AM CST SUN MAR 19 2006

TXZ168-169-191230-
MENARD TX-KIMBLE TX-
523 AM CST SUN MAR 19 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CST FOR MENARD
AND KIMBLE COUNTIES...

AT 522 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF JUNCTION...MOVING
NORTHEAST AT 35 MPH. THIS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL...HAIL UP TO 1/2 INCH...GUSTY WINDS OF 50
MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  JUNCTION BY 530 AM CST
  NEAR THE KIMBLE-MENARD COUNTY LINE BY 545 AM CST
  THE INTERSECTION OF US-377 AND RANCH ROAD 385 BY 550 AM CST
  LONDON BY 555 AM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR
WEST CENTRAL TEXAS.
Special weather statement, Mar 19, 6:23 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
623 AM CST SUN MAR 19 2006

TXZ077-078-168-169-191330-
SCHLEICHER TX-MENARD TX-KIMBLE TX-SUTTON TX-
623 AM CST SUN MAR 19 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CST FOR
SCHLEICHER...MENARD...KIMBLE AND SUTTON COUNTIES...

AT 620 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR ABOUT 27 MILES WEST OF JUNCTION...
MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF
HAIL UP TO 1/2 INCH...VERY HEAVY RAINFALL...WIND GUSTS NEAR 50
MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FORT MCKAVETT BY 640 AM CST
  US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 645 AM CST
  THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 650 AM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR
WEST CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:08 PM CSTSevere Thunderstorm WarningSJTSchleicher52 min
Mar 18, 9:27 PM CSTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green48 min
Mar 18, 9:34 PM CSTTornado WarningSJTSchleicher, Sutton26 min
Mar 18, 9:59 PM CSTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton46 min
Mar 18, 10:09 PM CSTSevere Thunderstorm WarningSJTCoke, Tom Green51 min
Mar 18, 11:53 PM CSTSevere Thunderstorm WarningSJTKimble52 min
Mar 19, 12:30 AM CSTSevere Thunderstorm WarningSJTCrockett, Sutton45 min
Mar 19, 1:39 AM CSTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton23 min
Mar 19, 1:57 AM CSTTornado WarningSJTKimble, Menard48 min
Mar 19, 6:31 AM CSTSevere Thunderstorm WarningSJTKimble44 min
Mar 19, 8:32 AM CSTSevere Thunderstorm WarningSJTSan Saba28 min
Mar 19, 10:36 AM CSTSevere Thunderstorm WarningSJTBrown, Coleman, McCulloch24 min
Mar 19, 11:16 AM CSTSevere Thunderstorm WarningSJTBrown29 min
Mar 19, 12:37 PM CSTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more29 hr
Mar 19, 4:26 PM CSTSevere Thunderstorm WarningSJTCrockett47 min
Mar 19, 5:06 PM CSTTornado WarningSJTCrockett24 min
Mar 19, 5:19 PM CSTSevere Thunderstorm WarningSJTIrion41 min
Mar 19, 5:27 PM CSTTornado WarningSJTCrockett, Schleicher33 min
Mar 19, 5:58 PM CSTTornado WarningSJTSchleicher32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.